MAUDE Adverse Event Report: SPSMEDICAL SUPPLY CORP. A DIV. OF CROSSTEX INTL. DENTAPURE 365 DAY INDEPENDENT WATER BOTTLE CARTRIDGE; DENTAPURE CARTRIDGE

SPSMEDICAL SUPPLY CORP. A DIV. OF CROSSTEX INTL. DENTAPURE 365 DAY INDEPENDENT WATER BOTTLE CARTRIDGE; DENTAPURE CARTRIDGE
Model Number DP365B
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of the reported event is currently in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that patients experienced an "iodine taste" in their mouth and "felt sick" from the dentapure cartridge attached to their waterline.The user facility did not disclose if medical treatment was sought or administered.
 
Additional Manufacturer Narrative
The dentapure 365 day independent water bottle cartridge is a water purification system that connects to waterlines to reduce bacteria from water supplied through dental instruments.It was reported that no patients swallowed the water, and no medical treatment was sought or administered.The user facility returned three dentapure cartridges for evaluation ((b)(6)).No issues were noted.Crosstex spsmedical has made several attempts to obtain clarification from the customer to understand if the device is being used in accordance with the instructions for use.To date, crosstex spsmedical has not obtained a response.The dentapure 365 day independent water bottle cartridge instructions for use states, "if package seal is broken or cartridge appears dry, wrap the cartridge in newspaper and dispose of it in the trash.Once the cartridge is in place, the supply water will pass through the cartridge's iodinated resin bed, purifying the water delivered by the dental instrument.To maintain a continuous iodine presence within the dental tubing, install a new cartridge immediately after removing the used cartridge.The cartridge must be left in place during times that the dental unit is not used (weekends, vacations, etc).Adherence to cdc/ada guidelines for aseptic procedures including a 2 minute morning flush, a 20-30 second flush between patients, and hand piece sterilization must be continued after the installation of the cartridge.The bottle in water bottle systems must be emptied each night and the empty bottle replaced on the manifold.Prior to daily use, wash the inside of the bottle and rinse thoroughly.Wipe down the outside of the cartridge, and make sure the intake end is not obstructed.Fill with fresh water each morning before its first use.The dentapure dp40b cartridge must be changed after 40 liters of water usage, or if records of usage are not kept, after 60 calendar days of installation.Change the cartridge if the level of iodine output falls to less than 0.5 ppm.Use iodine sensitive test strips to verify performance.See the chart below for suggested change intervals.To change cartridge, follow installation instructions.Remove the used cartridge and install the new dentapure cartridge.Operate the dental instrument to check flow and verify that the unit is ready for use.Install a new water check-off sheet.Dispose of the old cartridge according to disposal instructions.Shut off water to dental unit when not in use." no additional issues have been reported.

Brand Name
DENTAPURE 365 DAY INDEPENDENT WATER BOTTLE CARTRIDGE
Common Device Name
DENTAPURE CARTRIDGE
Manufacturer (Section D)
SPSMEDICAL SUPPLY CORP. A DIV. OF CROSSTEX INTL.
6789 west henrietta rd
rush NY 14543
Manufacturer (Section G)
SPSMEDICAL SUPPLY CORP. A DIV. OF CROSSTEX INTL.
6789 west henrietta rd.
rush NY 14543
Manufacturer Contact
daniel davy
6789 west henrietta rd.
rush, NY 14543
4403927453
MDR Report Key17737295
Report Number1319130-2023-00011
Device Sequence Number6615228
Product Code EIA
UDI-Device Identifier50732224005503
UDI-Public50732224005503
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDP365B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Supplement Date Received by Manufacturer08/17/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown